MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.(b)(4).The actual device was not returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported a kink at the hub of the involved glidesheath slender.It was an uae patient.The sheath was completely kinked, the hub was 180 degrees facing the wrong way.It straightens out once you hold it down, and then place a catheter in.The patient's condition was stable.The estimated blood loss was less than 250cc.The procedure was completed.There were no other devices or equipment used with the reported product.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide additional information in section b5 and the completed investigation results.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.A photograph of the actual sample was provided which revealed that the sheath was kinked right below the hub.It is likely that the hub likely experienced brute off axis force which led to the mechanical kink in the plastic.However, with no return of the actual device, the exact cause of the reported event cannot be definitively determined based on the available information.
 
Event or Problem Description
Additional information was received on 06oct2020.The same sheath was used to complete the procedure.

Brand Name
GLIDESHEATH SLENDER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key10528431
Report Number1118880-2020-00217
Device Sequence Number19596906
Product Code DYB
UDI-Device Identifier00389701012049
UDI-Public00389701012049
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K173831
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberN/A
Device Catalogue Number80-1050
Device Lot NumberYC12
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/21/2020
Supplement Date Received by Manufacturer10/06/2020
Initial Report FDA Received Date09/14/2020
Supplement Report FDA Received Date10/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1